Nytol extra strength

 

 

Nytol


Available in 16 QuickGels, 20 Tablet and 20 Caplet Sizes

Active Ingredient
The active sleep aid ingredient in Nytol® Extra Strength is diphenhydramine and is intended for the relief of occasional sleeplessness when difficulty falling asleep is due to fatigue, over-work or tiredness.

Diphenhydramine belongs to a group of medications known as antihistamines, the same active ingredient found in many cold and allergy medications. The effect of Nytol® lasts for up to 6 hours.

Sleeplessness may be a symptom of serious illness. If it persists for more than 2 weeks you should consult your doctor. Nytol® should not be used for longer than 2 weeks at a time without stopping.

Talk to your doctor about other treatment options suitable for you if you are suffering from chronic (long-term) insomnia that persists for more than a few nights at a time.

Your doctor may have suggested this medication for conditions other than the ones discussed. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

[top of page]

 

 

How should I use this medication?
pharmacists


Nytol® is the #1 non-prescription sleep aid recommended by pharmacists in Canada

For sleep: The usual adult dose is 25 mg to 50 mg taken by mouth at bedtime. Some people should only take 25 mg at bedtime, if they find they are drowsy in the morning (e.g., they find it interferes with their daily activities) after taking the 50 mg dose.

Take diphenhydramine exactly as directed by your doctor or pharmacist. Do not give diphenhydramine to children younger than 12 years of age unless so prescribed by your doctor.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones above, do not change the way that you are taking the medication without consulting your doctor.

[top of page]

 

 

What forms does this medication come in?

Nytol

Caplets (extra-strength):
Each blue, coated caplet, imprinted with "Nytol" on one side, contains diphenhydramine HCl 50 mg. Non-medicinal ingredients: cornstarch, FD&C Blue No. 1 Aluminum Lake, lactose, microcrystalline cellulose, Opadry light blue YS-1-4004, silicon dioxide, and stearic acid.

Capsules (QuickGels - extra-strength):
Each clear, light yellow, soft gel capsule, imprinted with a white "N" on one side, contains diphenhydramine HCl 50 mg. Non-medicinal ingredients: edible ink, gelatin, glycerin, polyethylene glycol, sorbitol, and water.

Tablets (extra-strength):
Each blue, uncoated tablet, imprinted with an "N" on one side, contains diphenhydramine HCl 50 mg. Non-medicinal ingredients: cornstarch, FD&C Blue No.1 Aluminum Lake, lactose, microcrystalline cellulose, silicon dioxide, and stearic acid.

[top of page]

 

 

Who should NOT take this medication?

This medication should not be used by:
  • people consuming alcohol
  • people presently taking a prescription drug or other medication or who have a serious medical condition, consult your physician or pharmacist first before taking Nytol®
  • pregnant or nursing women
  • elderly patients who experience nighttime confusion. These drugs may cause excitation and not sedation in the elderly and should be avoided by this age group
  • people who experience asthmatic attacks
  • people with glaucoma
  • people with chronic lung disease
  • men with difficulty urinating due to enlarged prostates
  • people who are allergic to diphenhydramine or any of the ingredients in this medication
  • anyone under the age of 12 years old

[top of page]


Frequently Asked Questions for Nytol® Extra Strength